Illinois, 2005

Damaging Wind in Illinois, May 11, 2005

May 11, 2005 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 11, 7:40 PM CST, 50 minutes earlier.

Area forecast discussion, May 11, 7:40 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
840 PM CDT WED MAY 11 2005

.DISCUSSION...
WITH IT NOW AFT SS AND MCV MOVG THRU NRN FA...LLVL JET OVR PLNS IS
STARTING TO TAKE OVR THE SHOW...WITH LRG TSTM COMPLEX OVR NEB TAKING
SHAPE.  SVR TSTM WATCH HAS BEEN ALLOWED TO EXPIRE...WITH SVR THREAT
PERSISTING PERHAPS FOR ANOTR HR OR SO BFR DMSHG FOR GOOD.

MAIN QUESTION FOR THE OVRNGT PD WL BE WL CONVECTION FM COMPLEX OVR
NEB SPILL EWD ALG FNTL BDRY NOW DRAPED ACRS I-70 CORR IN MO AND IL.
FEEL THAT SOME MAY SPILL EWD INTO FAR NRN COUNTIES...BUT BY AND LRG
TSTMS WELL TO OUR W WL MISS US WITH STEERING WNDS AND LLVL JET TENDING
TO KP THINGS TO OUR NW.  HOWEVER...FEEL WITH FNTL BDRY ACRS I-70
AND WITH LTL NWD MOVMT XPCTD TIL LATE TNGT...NEW DVLPMT ALG AND N OF FNT
WL CONT TO OCCUR...BUT WL BE MORE SUBDUED THAN THIS PAST EVNG.

ONCE ENHANCED STRATIFORM PCPN EXITS NRN FA...PLAN TO TRIM POPS TO BLO
CAT LVLS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        64  87  67  83 /  40  20  50  70
QUINCY          55  81  64  76 /  80  60  70  70
COLUMBIA        63  84  64  77 /  30  40  60  70
JEFFERSON CITY  63  85  64  77 /  30  30  60  70
SALEM           64  86  65  83 /  30  20  50  70
FARMINGTON      65  85  65  83 /  20  20  50  70

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

TES
Hazardous weather outlook, May 11, 2:15 PM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT WED MAY 11 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
315 PM CDT WED MAY 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL BE MOVING ACROSS THE AREA THIS EVENING AND
TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY AND
FRIDAY.  THE THREAT FOR SEVERE WEATHER CONTINUES FOR BOTH DAYS WITH
THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS.

MORE THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS SHOULD STAND READY TO REPORT SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE THIS EVENING AND TONIGHT.

CARNEY

In the hours before

Local storm report, May 11, 7:52 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     HILLSBORO               39.16N 89.48W
05/11/2005                   MONTGOMERY         IL   LAW ENFORCEMENT

            POWER LINES DOWNED ON A VEHICLE. POLICE IN PROCESS OF
            PERFORMING A VEHICLE RESCUE.

0840 PM     NON-TSTM WND GST DONNELLSON              39.03N 89.47W
05/11/2005  60 MPH           MONTGOMERY         IL   LAW ENFORCEMENT

            REPORTED BY DONNELLSON POLICE DEPARTMENT.

&&

TES
Local storm report, May 11, 7:54 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
854 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     DONNELLSON              39.03N 89.47W
05/11/2005                   MONTGOMERY         IL   LAW ENFORCEMENT

            DOWNED POWER LINES...REPORTED BY DONNELLSON POLICE
            DEPARTMENT.

&&

TES
Local storm report, May 11, 7:57 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             IRVING                  39.20N 89.41W
05/11/2005  0.88 INCH        MONTGOMERY         IL   TRAINED SPOTTER

0850 PM     HAIL             IRVING                  39.20N 89.41W
05/11/2005  1.00 INCH        MONTGOMERY         IL   AMATEUR RADIO

&&

TES
Local storm report, May 11, 8:01 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
901 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             IRVING                  39.20N 89.41W
05/11/2005  0.75 INCH        MONTGOMERY         IL   PUBLIC

&&

TES
Local storm report, May 11, 8:11 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
911 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     5 SW TAYLOR SPRINGS     39.08N 89.56W
05/11/2005                   MONTGOMERY         IL   AMATEUR RADIO

            TREES DOWNED.

0900 PM     TSTM WND DMG     HAMEL                   38.89N 89.84W
05/11/2005                   MADISON            IL   PUBLIC

            LARGE TREE BRANCHES DOWNED.

&&

TES
Local storm report, May 11, 8:18 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     PALOMA                  40.02N 91.20W
05/11/2005                   ADAMS              IL   BROADCAST MEDIA

            RAILING AND PART OF A FRONT PORCH AS WELL AS ROOFING
            BLOWN OFF OF A STURDY FARMHOUSE.

0915 PM     HAIL             GREENVILLE              38.89N 89.40W
05/11/2005  0.75 INCH        BOND               IL   AMATEUR RADIO

&&

TES

The radar

The St Louis radar (KLSX), 80 km away, was scanning. The volume nearest the first event began at 02:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Madison

When
May 11, 8:30 PM CST
Where
Madison County, St Jacob
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
38.717, -89.767

Thunderstorm wind gusts destroyed a greenhouse near St. Jacob. Damage was estimated at $5000.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445679.